hormones and migraines

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

header
New Member


Date Joined Sep 2007
Total Posts : 5
   Posted 9/26/2007 7:57 PM (GMT -7)   
I have chronic daily headache and occasional migraines and I think it's due to my hormones; however, I don't know that for sure because I don't really have clear monthly headache patterns (I get about 15/month), but I've ruled out so many other things that hormones would be my guess. I am also married and in my early 20s, so I do not want kids. I've tried several types of birth control pills, the patch, and now have an IUD. I changed types so many different times because I thought what I was on was contributing to my headaches.

Well, now I'm wondering if my IUD is making them worse. Has anyone had the Mirena IUD, and has it made your headaches worse? I had to pay full price for it because my crappy insurance wouldn't cover it (yet it covers abortions - do I even need to comment on the sick irony of that?), so I'd like to get full usage out of the IUD, which lasts 5 years. My neurologist mentioned putting me on more hormones to eliminate my spotting (I've tried this with the pill before and it didn't work but the neuro thinks my dosage wasn't high enough). I've heard taking hormones can cause cancer though.

Is anyone else going through this, and do you have any ideas?

P.S. - I've tried and am still trying plenty of migraine preventative medications and they haven't worked. Other things I've tried are outlined on my blog, waronheadaches.blogspot.com.

Thanks in advance for the help.

andrew1948
Regular Member


Date Joined Sep 2007
Total Posts : 97
   Posted 9/27/2007 10:23 AM (GMT -7)   
Some recent information I have read about migraines is due to the body being low in "serotonin". Dr. John Allocca, a medical reserach scientist made the discovery . He has suffered with headaches for 40 years. In his discovery, the serotonin can cause a variety of problems such as migraines, depression,, agression, glucose release, inhibition of gastriontestinal tract.

Most serotonin is produced in your GI tract and later stroed in your platelets.

The causes of depletion of of serotonin can be, inflammation, allergic reactions, hormonal changes, systemic candidiasis, unstable blood sugar and dehydration.

Hope this helps with your problem. discuss with your doctor. This research discovery is new.
successful with herbal, vitamins and minerals


header
New Member


Date Joined Sep 2007
Total Posts : 5
   Posted 9/28/2007 10:15 AM (GMT -7)   
Andrew,

Do you know if there's a way to get serotonin levels tested? I might have to check that out.

Thanks,
Header

header
New Member


Date Joined Sep 2007
Total Posts : 5
   Posted 10/10/2007 4:12 PM (GMT -7)   
Good news - I visited my chiropractor this morning and told him I had recently started Lexapro and that it seemed to be working a little for my headaches. He asked if it was a serotonin and I said I wasn't sure, but that it is commonly used for depression, and he said it might have serotonin. I looked it up and sure enough, it increases serotonin levels. How cool is that? I hope it keeps working. I do have a headache today, but I got up way earlier than usual for my appointment, so I think that's why.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, November 22, 2017 6:16 AM (GMT -7)
There are a total of 2,896,705 posts in 317,927 threads.
View Active Threads


Who's Online
This forum has 157522 registered members. Please welcome our newest member, PamelaParker.
289 Guest(s), 13 Registered Member(s) are currently online.  Details
Marie34, Grandmacow, physedgirl09, cashlessclay, Bull101, Snoopy, Paxton, Sherrine, Lynnwood, Works Out, Breserv, k07, Jack & Diane


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.